[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
Time: 11:54:51 PM
Remote Name: 220.127.116.11
I am 47 years old and 5 years ago after a series of sudden collapses was diagnosed with neurocardic syncope or as it is now called malignant vasovagal. After a Tilt table test I was told a pacemaker or you are dead! A meditronic dual chamber pacemaker was implanted and I was prescribed midrodene and flurocortisone. My driving license was also revoked. For a few weeks I showed an improvement, but then started to have regular attacks and thanks to the Tilt table and ambulatory BP and Heart monitors they knew I was aystolic during the attacks, The midrodene dosage was increased, The Pacemaker reprogrammed. A slight improvement then back to increased attacks. They decided that the midrodene was making things worse so it was stopped.
I saw a clinical psychologist, who spent the first few sessions persuading me it was not in the in the head, I was not mad or suffering a mental illness, I was really ill. She then worked on the panic attacks and hyperventilating prior to and during an attack and managed to train me with 90% success not to hyperventilate which had caused complications with an attack. The attacks were then not so bad. Well done psychologists!
I was still working with difficulty. Then last year after more tests it was decided to stop the flurocortisone because I had developed stomach ulcers taking it. I was also told to stop work, and go onto atenol and Sodium Chloride (salt). My attacks are now on average 3 per week instead of 3 per day but I am now having 45 - 60 seconds long aystolic periods during nearly all my attacks. My pacemaker restarts my heart.
I have been regularly checked using ambulatory BP and Heart monitors and the tilt table tests show that if my heart rate increases suddenly, my BP drops and I go aystolic. Anything can cause it from eating, to standing up, and too much excise (this includes even a gentle 15 minute walk) fortunately it has not effected my sex life, if anything improved it!
According to my consultant Prof. R A Kenny at the Royal Victoria Infirmary, Newcastle upon Tyne England I am one of the worse cases she has encountered. Prof. Kenny and her team and one of the best in the world in this subject and are brilliant!!
If anyone can suggest anything which might improve things please let me know.
I was just recently diagnosed with VV, or something similar anyway. The nurse at the hospital told me it was called vaso-depressive syncope but my symptoms match almost everyone else's on this forum. I am a healthy 24 year old woman. I have had VV episodes related to smoking as well, and of course thought that I was going to die. It doesn't happen every time I smoke (which is more often than I should) but the times that it has happened it was the first cigarette of the day. Once it was in conjunction with a discussion about knee surgery, I started to feel weird and yucky, and then nauseous and then started to faint. I didn't lose consciousness but came close, and then I threw up (one time in the back patio of a bar, another time out in front of a sushi restaurant), meanwhile drenched in sweat. The first time my friend called an ambulance, but they weren't alarmed because by the time they got there my BP was normal. There is no consistency to my episodes at all. I have passed out after getting teeth pulled, after giving blood or getting an IV injection, after getting a foot injection, and after stepping on a nail and pulling it out. I thought I had blood/injury/injection phobia (I am a psych major), but recently I have passed out a couple of times after getting up in the middle of the night. The first time I hit my head. I called my doctor the next morning and the nurse told me that I got up too fast and just to be careful. I knew that this was more than a "headrush" though. Always, there is the sweating and when I come to I am shaking. Finally went to see a cardiologist and had a tilt table test. Passed out first when the nurse was putting the IV in, again when they lifted the table, which I guess confirmed the diagnosis. The doc told me that they treat the condition with beta-blockers (which are Blood Pressure meds) and anti-depressants, but they don't really know why they work. Ironically, some of the side effects of most of these meds are lightheadedness, diziness, and sometimes fainting. Because I am already on an anti-depressant, they have put me on a beta-blocker, which makes me very tired, but I haven't fainted since they put me on it. I am not too alarmed about my "condition," because it has yet to really interfere with my quality of life. I would like to know more about it though, as so few people, including the doctors, know anything at all. The nurse did tell me that more and more people are showing up with these symtpoms. Hmmm. Thanks for sharing your story. Good Luck!
I have had several episodes of v/v over the past few years. I always have a sort of stomach/bach ache accompanied with a feeling that I need to have a bowel movement, then extreme weaknessand fainting. I have an episode about one or two a year. Afterword, I feel quite weak, but can get up and move-slowly--just tired. I had one this past week and actually was not able to control my bowels. It is very unsettleing, to say the least!